Ovarian hyperstimulation in polycystic ovary syndrome during therapy with leuprolide acetate.

Published

Journal Article

Continuous exposure to GnRH eliminates the pituitary as a source of gonadotropins and may have direct suppressive effects on the ovary. A woman with PCO syndrome received leuprolide acetate (1 mg/d SC) for 4 weeks before and simultaneously with hMG stimulation. Human chorionic gonadotropin (5,000 IU) was administered IM on the 8th day of hMG therapy. There were 10 follicles greater than 15 mm and a polycystic appearance to the ovaries with 25 follicles measuring less than 10 mm. The serum E2 concentration was 2,280 pg/mL. She developed severe ovarian hyperstimulation and required hospitalization for 12 days for fluid management. A viable intrauterine pregnancy was present. Four weeks of pretreatment with leuprolide did not prevent hyperstimulation in the presence of an intrauterine pregnancy.

Full Text

Duke Authors

Cited Authors

  • Walmer, DK; Haney, AF; Dodson, WC

Published Date

  • November 1989

Published In

Volume / Issue

  • 52 / 5

Start / End Page

  • 858 - 859

PubMed ID

  • 2509254

Pubmed Central ID

  • 2509254

Electronic International Standard Serial Number (EISSN)

  • 1556-5653

International Standard Serial Number (ISSN)

  • 0015-0282

Digital Object Identifier (DOI)

  • 10.1016/s0015-0282(16)53053-2

Language

  • eng